Washington, 2011

Wildfire in Washington, July 25, 2011

July 25, 2011 · NWS OTX · 1 event in 1 county or zone

A wildfire started around noon in Grant County about five miles north of Marlin. Strong winds through the day carried the fire into Lincoln County before a brief period of rainfall later in the afternoon helped fire fighters put out the blaze.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A wildfire started around noon in Grant County about five miles north of Marlin. Strong winds through the day carried the fire into Lincoln County before a brief period of rainfall later in the afternoon helped fire fighters put out the blaze. The fire burned approximately 3,000 acres of sagebrush and destroyed one machine shed filled with farm equipment.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 25, 9:40 AM PST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 25, 9:40 AM PST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1040 AM PDT MON JUL 25 2011

.SYNOPSIS...
A STRONG WEATHER DISTURBANCE WILL PASS THROUGH THE INLAND
NORTHWEST TODAY WITH A VIGOROUS COLD FRONT EXPECTED TO PASS
THROUGH THE REGION THIS AFTERNOON. THIS WILL RESULT IN WIDESPREAD
SHOWERS AND THUNDERSTORMS THAT WILL LAST WELL INTO THE EVENING
HOURS. A SERIES OF WEAKER IMPULSES WILL PASS THROUGH THE AREA ON
TUESDAY AND WEDNESDAY WITH A SMALLER CHANCE OF MAINLY MOUNTAIN
SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL DROP BACK TO BELOW
NORMAL FROM TUESDAY THROUGH MID WEEK...WITH A SLOW WARMING TREND
TO NEAR NORMAL OR SLIGHTLY ABOVE NORMAL BY THE WEEKEND.

&&

.DISCUSSION...
REST OF TODAY...INTERMEDIATE MORNING UPDATE WILL BE PUBLISHED
IMMINENTLY MAINLY TO INCREASE POPS OVER MOST OF THE FORECAST AREA
THIS AFTERNOON AND INTO THE EVENING TO AT LEAST SOLID
CHANCE/SCATTERED FOR SHOWERS AND THUNDERSTORMS. AREAS WEST OF A
LINE FROM ABOUT COLVILLE TO MOSES LAKE WILL BEAR THE BRUNT OF
SHOWERS AND THUNDERSTORMS THIS MORNING AND AFTERNOON...WITH THE
FRONTAL FOCUS AND BEST UPPER DYNAMIC SUPPORT RESIDING HERE AS THE
DEEP UPPER SHORT WAVE BEGINS TO TRANSIT THE AREA. EAST OF THIS
LINE...AFTER RESIDUAL ELEVATED STORMS EXIT THE AREA THIS
MORNING...A RELATIVE BREAK PERIOD FEATURING SUBSTANTIAL SUNSHINE
WILL PREVAIL INTO EARLY AFTERNOON. THIS WILL ALLOW DECENT SURFACE
HEATING...AND ALONG WITH ELEVATED DEW POINTS AS A RESULT OF THIS
MORNING'S SCATTERED SHOWERS...WILL PROMOTE SURFACE BASED CAPE
POTENTIALS OF 500 TO 700 J/KG OVER MOST OF EASTERN WASHINGTON AND
NORTH IDAHO. IN ADDITION 0-6KM SHEAR VALUES ARE AT LEAST MINIMALLY
ADEQUATE FOR ORGANIZED CONVECTION MAINLY SOUTH OF A LINE FROM
SANDPOINT TO WALLA WALLA. THUS...WHILE GARDEN VARIETY PULSE STORMS
EMBEDDED IN NUMEROUS SHOWERS ARE EXPECTED OVER THE WESTERN
ZONES ALL DAY AND INTO THIS EVENING...THE POTENTIAL EXISTS FOR LESS
WIDESPREAD BUT STRONGER THUNDERSTORMS OVER THE EASTERN BASIN AND
IDAHO PANHANDLE...WITH ACTIVITY BEGINNING IN EARNEST BY MID
AFTERNOON AND PEAKING EARLY THIS EVENING. BRIEF HEAVY RAIN IS A
NEAR CERTAINTY WITH THESE CELLS...WITH A POTENTIAL FOR HAIL AND GUSTY
WINDS AS WELL LATE THIS AFTERNOON AND EVENING. HIGH TEMPS TODAY
WILL PROBABLY NOT BE AS HIGH AS YESTERDAY...AND HIGHLY DEPENDENT
ON PRECIPITATION COVERAGE...WITH SIGNIFICANTLY COOLER TEMPS OVER
THE WEST...AND STILL SOLIDLY IN THE 80S OVER THE EAST. UPDATE TO
ZONE FORECAST AND STATE FORECAST PRODUCT IMMINENT. /FUGAZZI

&&

.AVIATION...
18Z TAFS...MOIST AND UNSTABLE AIR MASS OVER THE ENTIRE REGION
TODAY...WITH AN UPPER LEVEL SHORT WAVE PASSING THROUGH THE
REGION AND A SURFACE COLD FRONT WILL PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THROUGH 06Z TONIGHT. ALL TAF SITES WILL
BE UNDER THREAT OF A THUNDERSTORM TODAY...WITH THE HIGHEST THREAT
AT THE KEAT AND KMWH SITES TODAY...AND THE KGEG AREA TAF SITES
THIS EVENING. COLD FRONT LAYING ALONG THE CASCADES AT 18Z WILL
MOVE TO THE MONTANA/IDAHO BORDER BY 06Z TONIGHT. STRONGEST
THUNDERSTORMS WILL PROPAGATE SW TO NE ALONG THE FRONT. GUSTY WINDS
AND HAIL ARE LIKELY WITH THESE STORMS AND GUST FRONTS FROM DISTANT
STORMS COULD IMPACT TAF SITES WITH SHORT NOTICE ERRATIC WIND
SHIFTS THIS AFTERNOON AND EVENING WITH THE BEST CHANCE OF THIS
OCCURRING AT THE KGEG AREA AND KPUW TAF SITES...WINDS WILL BE MORE
STEADILY WESTERLY AND GUSTY AT THE KEAT AND KMWH TAF SITES. A
GENERAL IMPROVEMENT IS EXPECTED TONIGHT AFTER EVENING CONVECTION
MOVES EAST WITH PARTIAL CLEARING FROM WEST TO EAST AFTER 06Z AND
THROUGH 18Z TUESDAY. VFR CONDITIONS EXPECTED AT ALL TAF SITES
OUTSIDE OF THUNDERSTORM CORES. /FUGAZZI

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        84  58  78  55  78  54 /  40  60  10  10  10  10
COEUR D'ALENE  84  57  75  54  75  51 /  30  60  10  20  10  10
PULLMAN        88  51  77  47  77  46 /  30  50  10  10  10  10
LEWISTON       91  60  85  57  85  55 /  30  40  10  10  10   0
COLVILLE       87  55  81  50  81  49 /  50  60  30  30  20  10
SANDPOINT      81  54  73  49  73  45 /  40  60  30  40  20  20
KELLOGG        84  54  72  50  72  49 /  40  60  20  20  20  10
MOSES LAKE     88  57  85  54  85  53 /  50  30  10  10  10   0
WENATCHEE      78  61  83  56  83  56 /  70  20  10  10  10   0
OMAK           77  57  83  52  82  52 /  50  50  10  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 25, 4:08 AM PST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
508 AM PDT MON JUL 25 2011

IDZ001>004-026-027-WAZ031>038-041>044-261330-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
508 AM PDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

HOWEVER SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE
EARLY MORNING HOURS...THEN INCREASE IN AREA AND INTENSITY THIS
AFTERNOON AND EVENING. THESE STORMS MAY CONTAIN BRIEF HEAVY
RAIN...LIGHTNING...SMALL HAIL AND GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Upper Columbia Basin

When
July 25, 11:00 AM PST to 11:00 PM PST
Where
Upper Columbia Basin forecast zone
Reported by
Fire Department/Rescue
Coordinates
47.610, -119.173 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2011Every state in 2011This day in weather historyWarnings in Washington, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324856.